Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 307, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2004, 5:46 PM CDT for Sainte Genevieve County, Missouri; Randolph County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2004, 5:46 PM CDT (22:46 UTC)
- Expired
- Oct 18, 2004, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 12:40 PM CDT | Tornado Watch | SPC | 5 hr |
| Oct 18, 5:05 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 182246
SVRLSX
ILC157-MOC186-182330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT MON OCT 18 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI
SOUTHERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 630 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STE. GENEVIEVE...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. MARY
CHESTER
BREMEN
STEELEVILLE
PERCY
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DESTRUCTIVE
HAIL. CONSIDERABLE DAMAGE IS POSSIBLE. STAY INSIDE...AND AVOID
OUTSIDE WALLS AND WINDOWS
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3812 9015 3805 9027 3781 9002 3788 8988
3785 8969 3801 8961
$$
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:30 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 18, 3:30 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT MON OCT 18 2004 .DISCUSSION... ABBREVIATED DISC...SVR WX THRT WL CONT INTO E HALF OF CWA THIS EVE. DUE TO HVY RAINS OF THIS MRNG...AND STMS TRYING TO TRAIN IN VCNTY OF WRMFNT...WL ISSUE FLOOD WATCH THROUGH 05Z FOR E 6 COUNTIES. WL TRY TO GET ADDL DISC ISSUED LATER ON. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TRUETT
Hazardous weather outlook, Oct 18, 12:30 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT MON OCT 18 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 500 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH EARLY TONIGHT ACROSS CENTRAL AND EASTERN MISSOURI...AND WEST CENTRAL AND SOUTHWEST ILLINOIS. WARM UNSTABLE AIR CONTINUES TO MOVE NORTHWARD ACROSS SOUTHERN AND CENTRAL MISSOURI AHEAD OF A DRY LINE WHICH HAS ENTERED SOUTHWEST MISSOURI. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE DRY LINE AND MOVE ACROSS PARTS OF CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON AND CONTINUE THROUGH EARLY TONIGHT. THE THREAT WITH THE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN STARTING LATE WEDNESDAY AND CONTINUING THROUGH FRIDAY NIGHT AS THE NEXT STORM SYSTEM MOVES ACROSS THE CENTRAL UNITED STATES. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. RP
In the hours before
Local storm report, Oct 18, 4:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0421 PM TORNADO 1 N POTOSI 37.95N 90.78W
10/18/2004 WASHINGTON MO TRAINED SPOTTER
*** 6 INJ *** POSSIBLE TORNADO--ENTIRE BUILDING AT THE
POTOSI LUMBER CO WAS DESTROYED.
0435 PM TSTM WND DMG 3 S CENTERVILLE 37.39N 90.96W
10/18/2004 REYNOLDS MO LAW ENFORCEMENT
TREES DOWN AND GOLFBALL SIZED HAIL ON HWY 21
0435 PM TORNADO MINERAL POINT 37.95N 90.72W
10/18/2004 WASHINGTON MO TRAINED SPOTTER
2 MOBILE HOMES DESTROYED ON HWY E EAST OF POTOSI...AND
MULTIPLE HOMES WITH ROOFS OFF...SAME LOCATION.
0440 PM TSTM WND DMG IRONTON 37.60N 90.64W
10/18/2004 IRON MO PUBLIC
PUBLIC REPORTED TREES AND POWERLINES DOWN. NO STRUCTURAL
DAMAGE...
&&
CARNEYLocal storm report, Oct 18, 4:57 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL ROCKY RIDGE 37.93N 90.24W
10/18/2004 0.75 INCH STE. GENEVIEVE MO FIRE DEPT/RESCUE
0455 PM HAIL BLOOMSDALE 38.01N 90.22W
10/18/2004 0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Oct 18, 5:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO FREDERICKTOWN 37.56N 90.30W
10/18/2004 MADISON MO TRAINED SPOTTER
TORNADO SIGHTED ON THE GROUND 1 NORTH OF THE HWY 72/67
INTERSECTION
&&
CARNEYLocal storm report, Oct 18, 5:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BLOOMSDALE 38.01N 90.22W
10/18/2004 0.75 INCH STE. GENEVIEVE MO LAW ENFORCEMENT
0510 PM HAIL OLYMPIAN VILLAGE 38.13N 90.46W
10/18/2004 0.88 INCH JEFFERSON MO TRAINED SPOTTER
0520 PM HAIL STE. GENEVIEVE 37.97N 90.05W
10/18/2004 0.88 INCH STE. GENEVIEVE MO LAW ENFORCEMENT
&&
CARNEYLocal storm report, Oct 18, 5:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO CATHERINE PLACE 37.58N 90.32W
10/18/2004 MADISON MO BROADCAST MEDIA
RADIO STATION IN FREDERICKTOWN REPORTED TORNADO NEAR
CATHERINE PLACE...WITNESSES REPORTED SEEING SHEET METAL
BEING THROWN INTO THE AIR.
&&
CARNEYLocal storm report, Oct 18, 5:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO N FREDERICKTOWN 37.56N 90.30W
10/18/2004 MADISON MO TRAINED SPOTTER
TRAILER PARK DAMAGED...NUMEROUS TREES DOWN...HWY-H
BLOCKED BY TREES
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 9:49 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 26 min |
| Oct 18, 2:48 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 42 min |
| Oct 18, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 46 min |
| Oct 18, 3:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 41 min |
| Oct 18, 3:17 PM CDT | Tornado Warning | LSX | Gasconade, Osage | 43 min |
| Oct 18, 3:28 PM CDT | Tornado Warning | LSX | Iron | 47 min |
| Oct 18, 3:31 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 44 min |
| Oct 18, 3:34 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
| Oct 18, 3:46 PM CDT | Tornado Warning | LSX | Franklin | 44 min |
| Oct 18, 3:52 PM CDT | Tornado Warning | LSX | Washington | 38 min |
| Oct 18, 3:58 PM CDT | Tornado Warning | LSX | Reynolds | 47 min |
| Oct 18, 4:10 PM CDT | Tornado Warning | LSX | Saint Francois | 50 min |
| Oct 18, 4:14 PM CDT | Tornado Warning | LSX | Iron | 46 min |
| Oct 18, 4:18 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 57 min |
| Oct 18, 4:28 PM CDT | Tornado Warning | LSX | Madison | 47 min |
| Oct 18, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 46 min |
| Oct 18, 5:12 PM CDT | Tornado Warning | LSX | Madison | 33 min |
| Oct 18, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 44 min |
| Oct 18, 5:16 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 29 min |
| Oct 18, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 50 min |
| Oct 18, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 32 min |
| Oct 18, 4:49 PM CDT | Tornado Warning | LSX | Randolph | 56 min |
| Oct 18, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 63 min |
| Oct 18, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.